Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2007, 5:25 PM CST for Jefferson County, Alabama. It was in force for 65 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2007, 5:25 PM CST (23:25 UTC)
- Expired
- Feb 13, 2007, 6:30 PM CST
- In force
- 65 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 5:47 PM CST | HAIL 1 | 2 W Hueytown, AL | QUARTER SIZED HAIL IN OAK GROVE. |
| Feb 13, 5:49 PM CST | HAIL 1 | 2 W Hueytown, AL | QUARTER SIZED HAIL IN CONCORD. |
| Feb 13, 5:55 PM CST | HAIL 0.75 | Bessemer, AL | PENNY SIZED HAIL IN BESSEMER. |
| Feb 13, 5:55 PM CST | HAIL 1 | Hueytown, AL | QUARTER SIZED HAIL IN HUEYTOWN. |
| Feb 13, 5:59 PM CST | HAIL 1 | 2 E Hueytown, AL | QUARTER SIZED HAIL IN MIDFIELD. |
| Feb 13, 6:10 PM CST | HAIL 0.75 | 1 E Hueytown, AL | PENNY SIZED HAIL ON TIN MILL ROAD AND ALLISON BONNET PARKWAY. |
| Feb 13, 6:10 PM CST | HAIL 1 | Hoover, AL | QUARTER SIZED HAIL ON SHADES CREST ROAD AND HIGHWAY 150. |
| Feb 13, 6:15 PM CST | HAIL 0.75 | Hoover, AL | PENNY SIZED HAIL ON ALFORD AVENUE...LORNA ROAD AND THE I-65...I-459 INTERCHANGE. |
| Feb 13, 6:15 PM CST | HAIL 1 | Hoover, AL | DIME TO QUARTER SIZED HAIL NEAR THE KRISPY KREME IN HOOVER. |
| Feb 13, 6:17 PM CST | HAIL 0.75 | Hoover, AL | PENNY SIZED HAIL IN BLUFF PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 12:49 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 13, 5:18 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 132325
SVRBMX
ALC073-140030-
/O.NEW.KBMX.SV.W.0023.070213T2325Z-070214T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CST TUE FEB 13 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...TRUSSVILLE...
TARRANT...PLEASANT GROVE...MOUNTAIN BROOK...MINOR...MIDFIELD...
LIPSCOMB...LEEDS...IRONDALE...HUEYTOWN...HOOVER...HOMEWOOD...
FULTONDALE...FORESTDALE...FAIRFIELD...CENTER POINT...CAHABA
HEIGHTS...BRIGHTON...BIRMINGHAM...BESSEMER...ADAMSVILLE...
PINSON-CLAY-CHALKVILLE
* UNTIL 630 PM CST
* AT 523 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 19 MILES SOUTHWEST OF SYLVAN SPRINGS...OR ABOUT
14 MILES NORTHEAST OF HOLT...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUEYTOWN AND SYLVAN SPRINGS BY 550 PM CST
PLEASANT GROVE...BRIGHTON...LIPSCOMB AND MAYTOWN BY 555 PM CST
FAIRFIELD...MIDFIELD AND MINOR BY 600 PM CST
BIRMINGHAM BY 610 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3348 8731 3338 8720 3325 8702 3353 8655
3371 8661
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:57 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 13, 2:57 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST TUE FEB 13 2007 .DISCUSSION STILL EXPECTING A FEW STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE OVERNIGHT HOURS. CONVECTION IS NOW FORMING ACROSS EAST CENTRAL MISSISSIPPI AS TEMPERATURES CLIMB INTO THE LOWER 70S. A DRY SLOT EVIDENT ON WV IMAGERY IS POSITIONED ACROSS MUCH OF ALABAMA AND EASTERN MISSISSIPPI GRADUALLY SHIFTING EASTWARD. 500 MB TEMPERATURES ARE IN THE NEGATIVE MID-TEENS ACROSS MOST OF CENTRAL ALABAMA...WITH A POTENT UPPER LEVEL JET STREAK SPREADING EASTWARD ALONG THE NORTHERN GULF COAST. BY 00Z MOST OF CENTRAL ALABAMA WILL BE POSITIONED BENEATH THE DIVERGENT LEFT EXIT REGION OF THIS JET. FURTHERMORE...WET BULB ZERO HEIGHTS ARE JUST A BIT ABOVE 8000 FEET. CURRENT THINKING IS 30 VIL SHOULD BE ENOUGH TO PRODUCE HAIL. DISTINCT...BUT NOT HIGHLY AMPLIFIED SHORTWAVE SHOULD MOVE EAST OF ALABAMA BY 4Z. SURFACE INSTABILITY IS NOT OUT OF CONTROL...BUT RESPECTABLE FOR MID FEBRUARY WITH CAPES IN THE 500 TO 900 RANGE...AND LIS -2 TO -4. AFTER THE PASSAGE OF THE FRONT...NORTHERLY WINDS WILL INCREASE TO AROUND 15 MPH. DURING THE DAY TOMORROW...GUSTS COULD REACH AS HIGH AS 30 MPH. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED...BUT WILL WAIT UNTIL THE CONVECTION DIES DOWN BEFORE ISSUANCE TO KEEP PRODUCT NUMBERS DOWN...ESPECIALLY SINCE WE ARE EXPECTING TO ISSUE A FEW WARNINGS THIS AFTERNOON. COLDER CONDITIONS WILL PERSIST...AND WE COULD SEE SOME OF THE COLDEST TEMPERATURES SO FAR THIS YEAR THURSDAY NIGHT. GUIDANCE HAS HINTED AT A LITTLE WINTRY WEATHER SATURDAY...BUT CONSISTENCY HAS BEEN LACKING. SEEMS LIKE THE 12Z RUNS HAVE BEEN COLDER AND WETTER THAN THE AFTERNOON RUNS. AT THIS TIME...IT LOOKS LIKE THE MOISTURE WILL SKIRT BY NORTHEASTERN ALABAMA...KEEPING CENTRAL ALABAMA COLD BUT DRY. && .AVIATION...DISCUSSION FOR 18Z TAFS. THE PRE-FRONTAL TROUGH IS EXITING THE TAF SITES AND THE RAIN WILL BE GONE BY 1930Z. FOR THE MOST PART EXPECT VFR CEILINGS. DO SEE SOME LOWER CLOUDS IN EASTERN MS OUT AHEAD OF THE ACTUAL FRONT WHERE CEILINGS WILL BE MVFR. THE NEXT QUESTION IS WILL THERE BE REDEVELOPMENT ALONG THE FRONT? NOT EXACTLY SURE AND NOT SEEING MUCH ON THE RADAR ALONG THE FRONT. THE FRONT WILL MOVE INTO TCL AROUND 21Z AND REACH TOI AROUND 00Z. WILL GO WITH VCTS FOR THE FRONT. IF THUNDERSTORMS DO OCCUR THE BEST CHANCE WILL BE FOR MGM AND TOI. THE DIFFICULT PART IS TIMING. AS FOR CLOUDS AND CEILINGS WENT WITH THE MORE OPTIMISTIC VFR BUT THERE COULD VERY WELL BE MVFR CEILINGS AROUND 2000 TO 2500 FT. AFTER THE FRONT PASSES EXPECT CEILINGS TO BECOME MVFR AND REMAIN THAT WAY OVERNIGHT. WINDS WILL ALSO BE SUSTAINED AT 13KT ON THE BACKSIDE OF THE FRONT THROUGH THE NIGHT. /80/ && && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 32 39 22 37 18 / 60 10 10 10 10 ANNISTON 34 42 25 40 20 / 60 10 10 10 10 BIRMINGHAM 32 42 24 40 18 / 60 10 10 10 10 TUSCALOOSA 32 41 25 39 19 / 50 10 10 10 10 CALERA 33 42 25 40 20 / 60 10 10 10 10 AUBURN 38 46 26 43 22 / 50 10 10 10 10 MONTGOMERY 38 46 27 43 22 / 50 10 10 10 10 TROY 40 49 27 44 23 / 50 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Feb 13, 1:30 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST TUE FEB 13 2007 ALZ011>015-017>050-141930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW WILL MOVE ACROSS THE OHIO VALLEY AND BRING A COLD FRONT THROUGH THE STATE THIS AFTERNOON AND TONIGHT. THE COLD FRONT WILL ENTER WESTERN ALABAMA BEFORE 5 PM...MOVE EAST OF INTERSTATE 65 BETWEEN 7 AND 9 PM AND EXIT EAST OF THE STATE INTO GEORGIA BETWEEN 9 PM AND MIDNIGHT. THE MAIN THREAT WITH THE FRONT AND THE UPPER LEVEL LOW WILL BE LARGE HAIL. THERE IS ALSO A SMALLER THREAT OF STRONG WINDS OF 45 MPH WITH GUSTS TO 60 MPH. FOR LOCATIONS ALONG AND SOUTH OF DEMOPOLIS TO AUBURN A FEW STORM COULD ROTATE CAUSING A FEW ISOLATED TORNADOES. BREEZY CONDITIONS ARE EXPECTED TONIGHT AND WEDNESDAY AS ARCTIC AIR SPILLS SOUTHWARD. SUSTAINED NORTHERLY WINDS AROUND 15 MPH...WITH GUSTS OF 25 TO 30 MPH ARE ANTICIPATED AREAWIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY. 80
In the hours before
Local storm report, Feb 13, 4:48 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 S TUSCALOOSA 33.19N 87.54W
02/13/2007 E0.75 INCH TUSCALOOSA AL TRAINED SPOTTER
PENNY SIZED HAIL JUST SOUTH OF TUSCALOOSA.
&&
DWILFINGLocal storm report, Feb 13, 4:56 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL TUSCALOOSA 33.24N 87.54W
02/13/2007 E0.75 INCH TUSCALOOSA AL EMERGENCY MNGR
PENNY AND DIME SIZED HAIL ON COUNTY ROAD 38...4 MILES
WEST OF NORTHSIDE HIGH SCHOOL
0448 PM HAIL NEWBERN 32.59N 87.54W
02/13/2007 E2.75 INCH HALE AL EMERGENCY MNGR
BASEBALL SIZED HAIL NEAR NEWBERN.
&&
DWILFINGLocal storm report, Feb 13, 5:01 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 5 S TUSCALOOSA 33.17N 87.54W
02/13/2007 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
GOLFBALL SIZED HAIL IN TALORSVILLE.
0453 PM TORNADO W GREENSBORO 32.70N 87.59W
02/13/2007 HALE AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND JUST WEST OF GREENSBORO.
0456 PM HAIL 3 S GREENSBORO 32.66N 87.59W
02/13/2007 E1.00 INCH HALE AL EMERGENCY MNGR
QUARTER SIZED HAIL 3 MILES SOUTH OF GREENSBORO.
&&
DWILFINGLocal storm report, Feb 13, 5:03 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
503 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 S TUSCALOOSA 33.22N 87.54W
02/13/2007 E2.75 INCH TUSCALOOSA AL EMERGENCY MNGR
BASEBALL SIZED HAIL JUST SOUTH OF TUSCALOOSA.
&&
DWILFINGLocal storm report, Feb 13, 5:05 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 1 N NEWBERN 32.61N 87.54W
02/13/2007 HALE AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED JUST NORTH OF NEWBERN.
&&
DWILFINGLocal storm report, Feb 13, 5:21 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL NEWBERN 32.59N 87.54W
02/13/2007 E0.50 INCH HALE AL TRAINED SPOTTER
MARBLE SIZED HAIL IN NEWBERN.
0510 PM FUNNEL CLOUD 4 S MOUNDVILLE 32.94N 87.63W
02/13/2007 HALE AL AMATEUR RADIO
ROTATING DEBRIS 1 MILE SOUTH OF HAVANA JUNCTION...ON
HIGHWAY 69.
0513 PM HAIL 3 S DUNCANVILLE 33.01N 87.41W
02/13/2007 E1.75 INCH TUSCALOOSA AL AMATEUR RADIO
QUARTER TO GOLF BALL SIZED HAIL 3 MILES SOUTH OF
DUNCANVILLE.
0518 PM HAIL TUSCALOOSA 33.24N 87.54W
02/13/2007 E0.75 INCH TUSCALOOSA AL AMATEUR RADIO
PENNY SIZED HAIL AT THE UNIVERSITY OF ALABAMA CAMPUS.
&&
DWILFINGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:32 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 28 min |
| Feb 13, 3:43 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 32 min |
| Feb 13, 3:56 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 49 min |
| Feb 13, 4:00 PM CST | Tornado Warning | BMX | Lamar | 30 min |
| Feb 13, 4:09 PM CST | Severe Thunderstorm Warning | BMX | Greene, Tuscaloosa | 51 min |
| Feb 13, 4:23 PM CST | Tornado Warning | BMX | Pickens, Tuscaloosa | 52 min |
| Feb 13, 4:31 PM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 44 min |
| Feb 13, 4:37 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Perry | 38 min |
| Feb 13, 4:53 PM CST | Tornado Warning | BMX | Hale, Perry | 52 min |
| Feb 13, 5:00 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 45 min |
| Feb 13, 5:06 PM CST | Tornado Warning | BMX | Bibb | 39 min |
| Feb 13, 5:12 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 48 min |
| Feb 13, 5:13 PM CST | Tornado Warning | BMX | Tuscaloosa | 17 min |
| Feb 13, 5:29 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 61 min |
| Feb 13, 5:36 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 39 min |
| Feb 13, 5:46 PM CST | Tornado Warning | BMX | Bibb, Chilton, Shelby | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.